ubmslateEN-logo-ubm

EN Mobile Logo

Search form

Topics:

Polypharmacy Perils: What’s Wrong With This Rx Plan?

Polypharmacy Perils: What’s Wrong With This Rx Plan?

A 63-year-old African American man with a history of type 2 diabetes mellitus, hypertension, and atrial fibrillation is a new patient to the clinic. Current medications include canagliflozin, 300 mg/d; metformin, 1000 mg twice daily; glipizide ER, 20 mg/d; lisinopril, 20 mg/d; metoprolol, 100 mg twice daily; hydrochlorothiazide 25mg/d; aspirin, 81 mg/d; digoxin 0.125 mcg/d; warfarin 5mg/d; and simvastatin, 20 mg/d.

Recent laboratory findings are WNL, including an A1c of 6.7% (American Diabetes Association goal of <7%) and an eGFR of >60 mL/min/1.73m2. Vitals include a blood pressure of 138/88 mm Hg and a heart rate of 64 beats/min. After review, you are concerned about a potential drug interaction with the canagliflozin and speak with the patient about close monitoring.

Which of the following of the patient’s medications may pose a risk for a dangerous interaction with canagliflozin?

By clicking Accept, you agree to become a member of the UBM Medica Community.